Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Birmingham, AL

July 4, 2015Chambers County, Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2015, 12:13 AM CDT for Chambers County, Randolph County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 12:13 AM CDT (05:13 UTC)
Expired
Jul 4, 2015, 12:41 AM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chambers County, AL, Randolph County, AL

The radar

The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KBMX 040513
SVRBMX
ALC017-111-040600-
/O.NEW.KBMX.SV.W.0101.150704T0513Z-150704T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1213 AM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 100 AM CDT

* AT 1213 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MALONE TO NEAR SPARKLING SPRINGS TO NEAR
  STURKIE...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VALLEY...LANETT...ROANOKE...LAFAYETTE...STROUD...LA FAYETTE...
  WADLEY...RED LEVEL...LAKEVIEW...WEST CHAMBERS...WELCH...CRYSTAL
  LAKE...RIDGE GROVE...PENTON...HUGULEY...TRAMMEL CROSSROADS...
  CHAMBERS COUNTY LAKE...POST OAK FORKS...STANDING ROCK AND DENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3281 8517 3275 8559 3311 8559 3311 8565
      3320 8565 3327 8526 3286 8519 3285 8515
TIME...MOT...LOC 0513Z 267DEG 50KT 3318 8566 3304 8555 3282 8544 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
2 follow-up statements
694 
WWUS54 KBMX 040531
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 AM CDT SAT JUL 4 2015

ALC017-111-040600-
/O.CON.KBMX.SV.W.0101.000000T0000Z-150704T0600Z/
RANDOLPH AL-CHAMBERS AL-
1231 AM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN RANDOLPH AND CENTRAL CHAMBERS COUNTIES...

AT 1231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CRYSTAL LAKE TO STROUD TO LAKEVIEW...MOVING EAST
AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...ROANOKE...STROUD...LAKEVIEW...POST OAK FORKS...
WELCH...STANDING ROCK...DENSON...CRYSTAL LAKE...AMITY PARK...
HUGULEY...FREDONIA...VEASEY CREEK PARK...PARAN...ROCK MILLS...STROUD
CREEK...I 85 WELCOME CENTER AT LANETT...DICKERT AND LANETT MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3279 8530 3297 8536 3322 8557 3327 8526
      3286 8519 3285 8515 3281 8517
TIME...MOT...LOC 0531Z 266DEG 50KT 3320 8547 3305 8533 3291 8520 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
174 
WWUS54 KBMX 040541
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 AM CDT SAT JUL 4 2015

ALC017-111-040551-
/O.CAN.KBMX.SV.W.0101.000000T0000Z-150704T0600Z/
RANDOLPH AL-CHAMBERS AL-
1241 AM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND CENTRAL
CHAMBERS COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3279 8530 3297 8536 3322 8557 3327 8526
      3286 8519 3285 8515 3281 8517
TIME...MOT...LOC 0540Z 267DEG 50KT 3321 8532 3306 8518 3292 8505 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:45 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 11:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT FRI JUL 3 2015

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A
TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS.
THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND
ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL
ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE
ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST
RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND
WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE
VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL
ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST
RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL
NOT ISSUE ANY WATCH AT THIS TIME.

THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS
WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY
SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE
WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA.
THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN
UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO
SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND
CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT
RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE
GFS TRENDS DRIER.

58/ROSE

&&

.AVIATION...
06Z TAF DISCUSSION.

SHOWERS AND STORMS MOVING FROM WEST TO EAST ACROSS CENTRAL
ALABAMA WILL POSE A THREAT THE NEXT FEW HOURS. THE MAIN ACTIVITY
THE NEXT COUPLE OF HOURS WILL BE APPROACHING MGM. IN
SHORT...POTENTIAL IMPACTS POSSIBLE AT ANYTIME THIS OVERNIGHT WITH
STORMS/SHOWERS AND MVFR CEILINGS. WINDS GENERALLY SOUTH TO
SOUTHWEST AT 4 TO 8 KTS. ADDITIONAL SHOWERS AND STORMS POSSIBLE IN
THE AFTERNOON.

88

&&

.FIRE WEATHER...

HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE
FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CDT FRI JUL 3 2015

ALZ011>015-017>050-041915-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1110 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS
THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL
TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT
TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD
RESULT IN LOCALIZED FLASH FLOODING.

IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE
LINE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 3, 7:45 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT FRI JUL 3 2015

ALZ031-040130-
GREENE AL-
745 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 830
PM CDT...

AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW WEST GREENE...OR 11 MILES SOUTH OF ALICEVILLE...MOVING EAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUTAW...UNION...NEW WEST GREENE...MANTUA...KNOXVILLE...WEST GREENE...
CLINTON...I 20 REST AREA NEAR EUTAW...LEWISTON...PLEASANT RIDGE...
SNODDY AND NEW MOUNT HEBRON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3294 8817 3296 8819 3296 8816 3300 8817
      3304 8815 3305 8807 3304 8804 3307 8801
      3309 8783 3302 8783 3302 8771 3300 8771
      3298 8775 3295 8773 3293 8777 3290 8777
      3290 8781 3284 8783 3286 8816 3292 8821
TIME...MOT...LOC 0044Z 269DEG 22KT 3296 8815

17/KLAWS
Special weather statement, Jul 3, 8:07 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 PM CDT FRI JUL 3 2015

ALZ011-012-040200-
MARION AL-LAMAR AL-
807 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND MARION COUNTIES UNTIL
900 PM CDT...

AT 806 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW SALEM TO 6 MILES
SOUTHWEST OF DETROIT TO NEAR BEDFORD TO NEAR COLUMBUS AFB TO BENT
OAK...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...WINFIELD...VERNON...SULLIGENT...MILLPORT...GUIN...
HACKLEBURG...BRILLIANT...GLEN ALLEN...KENNEDY...DETROIT...
BEAVERTON...GU-WIN...BLOOMING GROVE...CREWS...LAMAR COUNTY AIRPORT...
BRINN...BEDFORD...LAKE BUTTAHATCHEE AND WESTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3424 8818 3431 8791 3431 8764 3392 8764
      3392 8795 3353 8795 3353 8827
TIME...MOT...LOC 0106Z 256DEG 40KT 3414 8829 3396 8824 3379 8826 3359
8840 3343 8853

17/KLAWS
Special weather statement, Jul 3, 8:36 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT FRI JUL 3 2015

ALZ037-043-040215-
TALLAPOOSA AL-ELMORE AL-
836 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA AND ELMORE COUNTIES
UNTIL 915 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALEXANDER CITY TO NEAR
EQUALITY TO TEN CEDAR ESTATES TO DEATSVILLE...AND MOVING EAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDER CITY...WETUMPKA...TALLASSEE...DADEVILLE...CAMP HILL...
ELMORE...DEATSVILLE...ECLECTIC...JACKSONS' GAP...WAVERLY...KOWALIGA
BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...TALLAPOOSA CITY...
EASTERN LAKE MARTIN...TEN CEDAR ESTATES...REEVES AIRPORT...WEOKA
MILLS...TITUS AND MARTIN DAM.

LAT...LON 3270 8570 3260 8570 3258 8572 3258 8580
      3249 8580 3249 8589 3248 8585 3247 8587
      3245 8588 3245 8594 3257 8641 3275 8641
      3275 8634 3277 8634 3275 8632 3276 8601
      3299 8601 3298 8559 3273 8559
TIME...MOT...LOC 0135Z 267DEG 39KT 3293 8600 3272 8608 3267 8627 3263
8640

17/KLAWS
Special weather statement, Jul 3, 10:40 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CDT FRI JUL 3 2015

ALZ025-033-035-039>041-040445-
PERRY AL-CHILTON AL-MARENGO AL-DALLAS AL-AUTAUGA AL-SHELBY AL-
1040 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS...NORTHERN
MARENGO...SOUTHEASTERN SHELBY...PERRY...CHILTON AND NORTHWESTERN
AUTAUGA COUNTIES UNTIL 1145 PM CDT...

AT 1039 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHELBY COUNTY AIRPORT
TO LAWLEY TO NEAR VAIDEN TO NEAR JEFFERSON...AND MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...SELMA...CALERA...CLANTON...MONTEVALLO...
COLUMBIANA...VALLEY GRANDE...MARION...JEMISON...WILSONVILLE...
UNIONTOWN...SELMONT-WEST SELMONT...JEFFERSON...THORSBY...
HARPERSVILLE...MAPLESVILLE...WILTON...ORRVILLE AND BILLINGSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3238 8804 3248 8769 3248 8752 3253 8752
      3284 8704 3284 8688 3305 8688 3306 8691
      3326 8679 3334 8637 3329 8636 3328 8643
      3320 8646 3318 8650 3312 8646 3306 8652
      3293 8651 3287 8647 3250 8664 3228 8722
TIME...MOT...LOC 0339Z 263DEG 35KT 3321 8675 3284 8696 3254 8746 3240
8796

17/KLAWS
Special weather statement, Jul 3, 11:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT FRI JUL 3 2015

ALZ043-040530-
ELMORE AL-
1136 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR ELMORE COUNTY UNTIL 1230 AM
CDT...

AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELONA TO NEAR BOOTH...AND
MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...EQUALITY...ELMORE...
COOSADA...DEATSVILLE...ECLECTIC...EMERALD MOUNTAIN...KOWALIGA
BRIDGE...WESTERN LAKE MARTIN...JORDAN LAKE...TEN CEDAR ESTATES...
WEOKA MILLS...TITUS...BLUE RIDGE...DEXTER...SANTUCK AND WELONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3243 8619 3245 8618 3250 8626 3249 8631
      3241 8631 3243 8635 3241 8641 3275 8641
      3277 8634 3275 8632 3277 8597 3275 8588
      3268 8591 3265 8589 3250 8589 3248 8585
      3245 8588 3245 8599 3241 8605
TIME...MOT...LOC 0436Z 268DEG 44KT 3275 8635 3248 8653

87/GRANTHAM
Special weather statement, Jul 4, 12:06 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT SAT JUL 4 2015

ALZ038-040545-
CHAMBERS AL-
1206 AM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 1245 AM
CDT...

AT 1205 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRAMMEL CROSSROADS TO
WEST CHAMBERS TO NEAR OAK BOWERY...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...LAFAYETTE...STROUD...LA FAYETTE...RED LEVEL...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...WELCH...RIDGE GROVE...
PENTON...HUGULEY...TRAMMEL CROSSROADS...FAIRFAX...CHAMBERS COUNTY
LAKE...RIVER VIEW...POST OAK FORKS AND STANDING ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
      3273 8540 3274 8541 3274 8543 3273 8543
      3274 8549 3273 8549 3273 8557 3274 8557
      3273 8559 3311 8559 3311 8523 3286 8519
      3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 0505Z 248DEG 38KT 3297 8559 3283 8548 3272 8549

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:01 PM CDTSpecial Weather StatementBMXLowndes44 min
Jul 3, 7:21 PM CDTSpecial Weather StatementBMXMontgomery54 min
Jul 3, 7:38 PM CDTSpecial Weather StatementBMXTuscaloosa52 min
Jul 3, 7:45 PM CDTSpecial Weather StatementBMXGreene45 min
Jul 3, 8:07 PM CDTSpecial Weather StatementBMXLamar, Marion53 min
Jul 3, 8:36 PM CDTSpecial Weather StatementBMXElmore, Tallapoosa39 min
Jul 3, 10:40 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas, Perry, Shelby65 min
Jul 3, 11:30 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa60 min
Jul 3, 11:36 PM CDTSpecial Weather StatementBMXElmore54 min
Jul 4, 12:06 AM CDTSpecial Weather StatementBMXChambers39 min
Jul 4, 12:20 AM CDTSpecial Weather StatementBMXLee40 min
Jul 4, 12:34 AM CDTAreal Flood AdvisoryBMXMarion, Winston3 hr
Jul 4, 12:39 AM CDTSpecial Weather StatementBMXMacon51 min
Jul 4, 2:47 AM CDTFlash Flood WatchBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more20 hr
Jul 4, 3:59 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 4, 4:11 AM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston6 hr
Jul 4, 6:25 AM CDTRiver Flood WarningBMXJefferson21 hr
Jul 4, 6:29 AM CDTFlash Flood WarningBMXJefferson3 hr
Jul 4, 7:30 AM CDTFlash Flood WarningBMXShelby3 hr
Jul 4, 1:34 PM CDTSpecial Weather StatementBMXGreene, Hale41 min
Jul 4, 2:05 PM CDTSpecial Weather StatementBMXHale, Perry55 min
Jul 4, 2:59 PM CDTSpecial Weather StatementBMXBibb, Chilton, Perry61 min
Jul 4, 4:38 PM CDTSpecial Weather StatementBMXAutauga22 min
Jul 4, 5:08 PM CDTSpecial Weather StatementBMXMontgomery37 min
Jul 4, 5:23 PM CDTSevere Thunderstorm WarningBMXElmore, Tallapoosa37 min
Jul 4, 5:55 PM CDTSpecial Weather StatementBMXMacon, Tallapoosa35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.